Advanced search
Start date
Betweenand
Related content
(Reference retrieved automatically from Web of Science through information on FAPESP grant and its corresponding number as mentioned in the publication by the authors.)

POLYNOMIAL RING CALCULUS FOR MODAL LOGICS: A NEW SEMANTICS AND PROOF METHOD FOR MODALITIES

Full text
Author(s):
Agudelo, Juan C. [1, 2, 3] ; Carnielli, Walter [4, 5, 6]
Total Authors: 2
Affiliation:
[1] State Univ Campinas UNICAMP, Phd Program Philosophy, Area Log, IFCH, Campinas, SP - Brazil
[2] State Univ Campinas UNICAMP, Grp Appl & Theoret Log CLE, Campinas, SP - Brazil
[3] Eafit Univ, Log & Computat Res Grp, Medellin - Colombia
[4] State Univ Campinas UNICAMP, Dept Philosophy, Campinas, SP - Brazil
[5] State Univ Campinas UNICAMP, Grp Appl & Theoret Log, Ctr Log Epistemol & Hist Sci CLE, Campinas, SP - Brazil
[6] SQIG IT, Lisbon - Portugal
Total Affiliations: 6
Document type: Journal article
Source: Review of Symbolic Logic; v. 4, n. 1, p. 150-170, MAR 2011.
Web of Science Citations: 6
Abstract

A new (sound and complete) proof style adequate for modal logics is defined from the polynomial ring calculus (PRC). The new semantics not only expresses truth conditions of modal formulas by means of polynomials, but also permits to perform deductions through polynomial handling. This paper also investigates relationships among the PRC here defined, the algebraic semantics for modal logics, equational logics, the Dijkstra-Scholten equational-proof style, and rewriting systems. The method proposed is throughly exemplified for S5, and can be easily extended to other modal logics. (AU)

FAPESP's process: 04/14107-2 - Logical consequence and combinations of logics: fundaments and efficient applications
Grantee:Walter Alexandre Carnielli
Support type: Research Projects - Thematic Grants